• Does your body get cold and hot after chemo. My mom is having some weird symptons that was not addressed in the paper work with nurse..

    Asked by kim7179 on Thursday, October 11, 2012

    Does your body get cold and hot after chemo. My mom is having some weird symptons that was not addressed in the paper work with nurse..

    10 Answers from the Community

    10 answers
    • packerbacker's Avatar

      Hi kim7179,
      Unfortunately, they can't cover all the side effects of treatment. I got lymphadenopathy in my neck after radiation, which I wasn't told about. Scared the XXX out of me! The doctor just said that it wasn't a common side effect, so he didn't think it was worth mentioning. If you can, have them give you a list of side effects and DEFINITELY let the doc know about these symptoms! Best of luck to you on your journey! Many hugs coming your way!

      about 4 years ago
    • nancyjac's Avatar

      I got cold a lot, don't remember every being hot on the chemo. There are so many different chemo drugs though and anyone can react differently, even with the same ones.

      about 4 years ago
    • teddyfuzz's Avatar

      Hi kim7179. You'll definitely want to report the side effects to the doctor but my guess is that it's coming from the chemo. When I was going through chemo, I would be freezing cold one minute and then break out in a sweat the next. My oncologist told me that I had a "broken thermostat" and that it was normal. Check with the doctor but I don't think you need to worry. I'm sorry that your mom is having to go through this and I wish her well.

      about 4 years ago
    • Cindy's Avatar

      During one of my 6 chemo treatments I felt very hot and sweated a lot. The nurses gave me ice packs that I put behind my neck to cool me off.

      I also had a lot of problems going back and forth between hot and cold in-between chemo treatments. I felt like my body had problems regulating its temperature. I don't know if the hot/cold flashes were because of the hysterectomy I had because of my cancer or the chemo.

      about 4 years ago
    • Harry's Avatar

      At least one of my drugs messed with my internal temperature control. My treatment center passed out heated blankets to any--and always were asking if you wanted one.

      For me, the problems were most noticeable while actually receiving treatment.

      about 4 years ago
    • SueRae1's Avatar

      I am freezing during my infusions. Sometimes I get hot flashes for a night or two after I get home. Right now I am experience a brand new side effect - lots of gas up and down my digestive track. Everyone and every treatment is unique, the paper work covers those side effects that are known. When I was on Sutent and Afintor (oral chemo for renal cell) I was calling the pharma companies with new side effects -mostly having to due with interactions with drugs I was taking. Speak with your oncologist's office and let them know what is happening.

      about 4 years ago
    • Nancebeth's Avatar

      Yep, I had chills and then got so hot, I felt like I was on fire.

      about 4 years ago
    • ticklingcancer's Avatar

      I'm a pretty good size guy and I don't get cold easily but while going through chemo, I'd have to take a hot shower to warm up. I stayed cold through most of it. Late at night I would wake up shivering. Doesn't sound like anything serious and probably is caused by your chemo. If it's worrisome, I would ask your Dr. Good Luck To You!! - Jimmy

      about 4 years ago
    • Modern's Avatar

      Hi I'm not sure what chem your moms on but I had lots of sudden hot flashes and the rest of the time be freezing but some of that was caused by the cancer so all I can tell you is tell your doctor and dress for whatever is most common

      about 4 years ago
    • RuthAnne's Avatar

      Yes. Definitely. For a day or two after my chemo I get freezing cold with chills and then furiously hot! This happens to a greater degree after I've been given Zometa (which I get every other week), but it still happens regardless.

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more lung cancer questions.  Also, don't forget to check out our Lung Cancer page.